Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 154, NWS Austin/San Antonio, TX

October 24, 20227 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 24, 2022, 9:14 PM CDT for 7 counties in Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2022, 9:14 PM CDT (02:14 UTC)
Expired
Oct 24, 2022, 10:15 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 9:42 PM CDTTSTM WND GST 603 Wnw San Marcos, TXTRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 60 MPH AT THE INTERSECTION OF W CENTERPOINT AND WONDER WORLD DR. TIME ESTIMATED FROM RADAR.
Oct 24, 10:22 PM CDTTSTM WND DMGLockhart, TXLOCKHART CO EMERGENCY MANAGEMENT REPORTS DOWNED TREES AND POWER LINES IN DOWNTOWN LOCKHART. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 7:24 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

396 
WUUS54 KEWX 250214
SVREWX
TXC029-031-055-091-187-209-259-250315-
/O.NEW.KEWX.SV.W.0154.221025T0214Z-221025T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
914 PM CDT Mon Oct 24 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Caldwell County in south central Texas...
  Hays County in south central Texas...
  Guadalupe County in south central Texas...
  Southeastern Blanco County in south central Texas...
  Southeastern Kendall County in south central Texas...
  North central Bexar County in south central Texas...
  Comal County in south central Texas...

* Until 1015 PM CDT.

* At 913 PM CDT, severe thunderstorms were located along a line
  extending from Henly to near Spring Branch to near Bergheim, moving
  east at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Buda,
  Lockhart, Selma, Luling, Dripping Springs, Wimberley, Canyon Lake
  Dam, Canyon Lake, Fair Oaks Ranch, Bulverde, Garden Ridge,
  McQueeney, Woodcreek and Martindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2968 9754 2964 9760 2964 9763 2965 9763
      2956 9770 2943 9789 2976 9867 3024 9827
      3003 9772 3002 9771 3003 9771 2996 9752
      2989 9744
TIME...MOT...LOC 0213Z 287DEG 47KT 3021 9823 2990 9837 2978 9854 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
1 follow-up statement
148 
WWUS54 KEWX 250242
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
942 PM CDT Mon Oct 24 2022

TXC031-259-250252-
/O.CAN.KEWX.SV.W.0154.000000T0000Z-221025T0315Z/
Blanco TX-Kendall TX-
942 PM CDT Mon Oct 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLANCO AND
SOUTHEASTERN KENDALL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

LAT...LON 2968 9754 2964 9760 2964 9763 2965 9763
      2956 9770 2943 9789 2974 9859 3016 9814
      3003 9772 3002 9771 3003 9771 2996 9752
      2989 9744
TIME...MOT...LOC 0242Z 289DEG 40KT 3010 9788 2981 9813 2969 9830 

$$

TXC029-055-091-187-209-250315-
/O.CON.KEWX.SV.W.0154.000000T0000Z-221025T0315Z/
Caldwell TX-Hays TX-Guadalupe TX-Bexar TX-Comal TX-
942 PM CDT Mon Oct 24 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CALDWELL...HAYS...GUADALUPE...NORTH CENTRAL BEXAR AND COMAL
COUNTIES...

At 942 PM CDT, severe thunderstorms were located along a line
extending from near Buda to near Canyon Lake Dam to near Garden
Ridge, moving east at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Buda,
Lockhart, Luling, Wimberley, Canyon Lake Dam, Canyon Lake, Bulverde,
Garden Ridge, McQueeney, Woodcreek, Martindale, Marion, Uhland and
Mustang Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2968 9754 2964 9760 2964 9763 2965 9763
      2956 9770 2943 9789 2974 9859 3016 9814
      3003 9772 3002 9771 3003 9771 2996 9752
      2989 9744
TIME...MOT...LOC 0242Z 289DEG 40KT 3010 9788 2981 9813 2969 9830 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 9:06 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 24, 9:06 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
906 PM CDT Mon Oct 24 2022

...New MESOSCALE UPDATE...

.UPDATE...
Issued at 538 PM CDT Mon Oct 24 2022

Quick update sent to accelerate the onset time of the post-frontal
Wind Advisory for western counties.

&&

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 553 AND TORNADO
WATCH 554... Issued at 900 PM CDT Mon Oct 24 2022

Have allowed what was Severe Thunderstorm Watch 553 to expire for
Llano County as severe potential has diminished. Tornado Watch 554
continues, with the most noteworthy near-term development being a
persistent circulation along the leading edge of the convective line
progressing over northern Williamson County. Showers and
thunderstorms continue further south and west from Travis County
through Kendall County. Isolated tornadoes can't be ruled out with
any of this activity, though damaging straight line winds in excess
of 60 MPH will become the predominant threat moving through the
remainder of the evening.

Quigley

&&

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 553 AND TORNADO WATCH
554...
Issued at 736 PM CDT Mon Oct 24 2022

Scattered strong to at times severe thunderstorms have developed
across portions of Hill Country and the southern Edwards Plateau
through the early evening hours. Activity has been triggered by an
advancing cold front, as well as a remnant outflow boundary from
earlier day showers and thunderstorms to our north. Recent radar
trends have indicated some degree of supercellular and attendant
mesocyclonic presentation to some of this activity, most recently
with a storm riding the outflow boundary through portions of Burnet
and Llano Counties. A tornado watch has been coordinated with the
Storm Prediction Center in light of these trends, and is in effect
until Midnight CDT. In addition to the isolated tornado threat, we
anticipate straight line wind potential to emerge as convection
organizes into a predominantly linear orientation and propagates
into deeper moisture along and east of US 281 through the next
several hours. Large hail exceeding quarter size will also be
possible in the strongest updrafts. We will continue to monitor
trends closely. Have a way of receiving warnings through the first
half of tonight if you are in one of these watches.

Quigley

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 317 PM CDT Mon Oct 24 2022

An outflow boundary is located from the I-35 corridor into the
coastal plains and has helped to trigger scattered rain shower
activity. Further northwest, remains a pre-frontal trough or
decaying initial cold front from Waco to Killeen into the Hill
Country to near Burnet as well. These two boundaries and the
convergence zone between them will be the focus for additional
showers along with a few thunderstorms this afternoon. A few
stronger updrafts may be possible with this activity given the
thermodynamic and shear profiles but our greatest concern for
potential severe weather remains tonight when stronger forcing
arrives from the upper level low to the north and the Pacific
cold front advancing into and across the region.

A few initial discrete convective cells could develop with the
approaching Pacific front this evening but any activity should
quickly congeal into a squall line as the Pacific front advances
into the I-35 corridor from the Hill Country. The squall line
quickly advances eastward where the squall line should exit the
coastal plains around or shortly after the midnight hour. The
primary severe weather hazard along this line will be damaging
straight line winds of around or in excess of 60 mph. A low but
secondary hazard is the potential for an isolated tornado or two
given the low-level shear and wind profiles ahead of the squall
line. Hail up to 1 inch in diameter is also possible but is the
lowest concern with this severe weather event. The squall line
briefly will generate heavy rainfall as well but concern for any
flooding is low given the fast-moving nature of this line.

Another growing concern for tonight is of the potential for a
nocturnal wind event where strong non-convective wind gusts may
become as high as 50 mph across the Hill Country to the I-35
corridor behind the Pacific front with a 55 kt 850 mb jet streak
nosing into that area. Some of the high res guidance has even
stronger gusts than that into the 60 mph range. A Wind Advisory
has been issued across that region from 11 pm through 9 am on
Tuesday. The northwesterly flow will stay breezy through Tuesday
morning before gradually subsiding from the afternoon through
the evening hours.

A much drier airmass will also filter across South-Central Texas
behind the front. The dry air leads to a larger diurnal range in
temperatures where Tuesday afternoon will see afternoon highs
ranging from the mid 70s into the low 80s while overnight lows
Tuesday night fall into the 40s and low 50s. A few of the lower
valley locations across the Hill Country could fall as low as the
upper 30s. The combination of the dry air along with moderate to
breezy winds through Tuesday could result in elevated to near
critical fire weather conditions, especially for areas that see
little rainfall through tonight.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 317 PM CDT Mon Oct 24 2022

Wednesday morning, zonal flow will be in place aloft with a sfc high
dominating the Plains from TX up into Canada. Clear skies and light
winds are forecast with temperatures rising into the upper 70s and
lower 80s. As the high slides east overnight into Thursday, low
level moisture will begin to return. Temperatures will be 1-3
degrees warmer on Thursday in many locations near and east of I-35.

By Thursday evening, a trough will begin to move in from the NW and
is expected to cut off and slow over TX into Friday, allowing a sfc
low to develop. We expect another period of showers and
thunderstorms overnight into Friday morning ahead of and along the
next cold front, which is anticipated to exit our region to the east
by about midday on Friday. There is some wiggle room to refine this
timing over the next couple of days. Rainfall amounts will likely
not add up to a whole lot, anticipated to be less than an inch for
most areas. Can't rule out strong to potentially severe storms along
the front either, although confidence is very low this far out.

Gusty NW winds and dry air move in during the day Friday, and will
likely be highest along the Rio Grande where sustained winds of 20-
25 mph are forecast and gusts may exceed 35 mph once again. This may
bring renewed Fire Weather concerns, especially where little to no
rain falls in todays or Thursday night's events. Will have to
continue to monitor the speed of exit of that system, as a slower
progression as depicted by the ECMWF could keep gustier winds around
over the weekend. Temperatures will be below normal Friday and
Saturday, but not exceedingly so as we won't be able to tap into an
arctic airmass.

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Mon Oct 24 2022

Convective allowing models and tracking tools on satellite imagery
seem to hone in on a FROPA time of 03Z give or take a few minutes
over the 3 I-35 TAF locations. At DRT prevailing winds out of the
south will shift near or a few minutes after the 00Z start time, so a
brief prelim period was added through 0015Z to provide messaging on
when the shift was to occur. No convection is anticipated at DRT, but
a 1-2 hour period of convection is expected near I-35 with the wider
time windows expected over the northern part of the squall line.
Behind the front strong overnight winds are expected as a wind
advisory will remain in effect. Late morning mixing could bring some
spotty wind gusts to 25 knots, but MOS guidance seem to downplay the
daytime mixing of winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              54  77  49  79 /  60   0   0   0
Austin Bergstrom Intl Airport  54  77  43  79 /  60   0   0   0
New Braunfels Muni Airport     55  80  47  83 /  50   0   0   0
Burnet Muni Airport            50  75  47  79 /  40   0   0   0
Del Rio Intl Airport           55  77  50  80 /  10   0   0   0
Georgetown Muni Airport        52  75  45  78 /  50   0   0   0
Hondo Muni Airport             53  80  46  83 /  10   0   0   0
San Marcos Muni Airport        55  79  45  81 /  60   0   0   0
La Grange - Fayette Regional   55  76  47  80 /  80   0   0   0
San Antonio Intl Airport       56  79  51  81 /  40   0   0   0
Stinson Muni Airport           57  81  50  83 /  40   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 AM CDT Tuesday for Bandera-Blanco-Burnet-
Comal-Gillespie-Hays-Kendall-Kerr-Llano-Travis-Uvalde-Williamson.

Wind Advisory until 9 AM CDT Tuesday for Edwards-Kinney-Real-Val
Verde.

&&

Short-Term...Brady
Long-Term...KCW
Aviation...Oaks
Hazardous weather outlook, Oct 24, 3:28 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
328 PM CDT Mon Oct 24 2022

TXZ171>173-183>194-202>209-217>225-228-252030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
328 PM CDT Mon Oct 24 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

We continue to anticipate the development of showers and
thunderstorms along and ahead of an advancing cold front through
this evening. Severe weather remains possible, with damaging winds
in excess of 60 MPH being the primary concern. An isolated tornado
and/or hail stone exceeding quarter size can't be ruled out as
secondary threats.

Strong wind gusts are expected through the overnight hours over
portions of Hill Country and the southern Edwards Plateau behind
the cold front. Gusts in the 50-60 MPH range will be possible over
this region. A Wind Advisory has been issued from 11 PM this
evening through 9 AM tomorrow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dry post cold frontal air and gusty winds will contribute to
elevated to near critical fire weather conditions over the
southern Edwards Plateau and Rio Grande Plains Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Oct 24, 7:44 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Mon Oct 24 2022

TXZ171-188-250130-
Gillespie TX-Llano TX-
744 PM CDT Mon Oct 24 2022

...A strong thunderstorm will impact portions of northeastern
Gillespie and southwestern Llano Counties through 830 PM CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cherry Spring, or 17 miles northwest of Fredericksburg, moving east
at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherry Spring, Prairie Mountain, Enchanted Rock State Natural Area,
Eckert, Crabapple, Doss, Willow City and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 3036 9860 3037 9912 3050 9914 3050 9897
      3059 9896 3067 9858
TIME...MOT...LOC 0043Z 262DEG 32KT 3048 9904

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Oct 24, 8:07 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
807 PM CDT Mon Oct 24 2022

TXZ171-172-186-188>190-250145-
Blanco TX-Gillespie TX-Kerr TX-Llano TX-Kendall TX-Burnet TX-
807 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of central Kerr,
northwestern Blanco, Gillespie, Llano, northwestern Kendall and
Burnet Counties through 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Lake Victor to Enchanted Rock
State Natural Area to 6 miles southeast of Kerr Wildlife Management
Area. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kerrville, Fredericksburg, Burnet, Marble Falls, Kingsland, Llano,
Comfort, Bertram, Round Mountain, Buchanan Dam, Gainesville, Granite
Shoals, Horseshoe Bay, Meadowlakes, Ingram, Hunt, Buchanan Lake
Village, Stonewall, Highland Haven and Inks Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 3099 9788 3090 9783 3079 9796 3074 9798
      2987 9883 2992 9963 3050 9899 3050 9896
      3052 9896 3092 9851 3093 9842 3097 9845
      3103 9839 3104 9824
TIME...MOT...LOC 0107Z 267DEG 35KT 3093 9830 3051 9881 3001 9945

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CP
Special weather statement, Oct 24, 8:30 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
830 PM CDT Mon Oct 24 2022

TXZ171>173-186-188>192-206-250215-
Comal TX-Blanco TX-Gillespie TX-Williamson TX-Kerr TX-Llano TX-
Hays TX-Kendall TX-Burnet TX-Travis TX-
830 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of southwestern
Williamson, southeastern Kerr, Hays, northwestern Travis, Blanco,
eastern Gillespie, southeastern Llano, Kendall, southwestern Burnet
and Comal Counties through 915 PM CDT...

At 829 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Meadowlakes to near Cypress Creek. Movement was
east at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kerrville,
Taylor, Boerne, Fredericksburg, Marble Falls, Kingsland, Dripping
Springs, Wimberley, Comfort, Blanco, Round Mountain, Anderson Mill,
Windemere, Canyon Lake Dam and Tanglewood Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 3061 9741 2971 9826 2991 9922 3065 9847
TIME...MOT...LOC 0129Z 268DEG 59KT 3059 9830 3003 9905

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CP
Local storm report, Oct 24, 8:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     4 NNE BURNET            30.82N 98.20W
10/24/2022                   BURNET             TX   PUBLIC

            PUBLIC REPORT FROM 4 MILES NNE OF BURNET OF
            THREE INCH TREE LIMBS BROKEN AND SNAPPED
            POWER POLES.

&&

AQ
Special weather statement, Oct 24, 9:04 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
904 PM CDT Mon Oct 24 2022

TXZ172-173-189>194-205>208-250300-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Caldwell TX-Williamson TX-
Bastrop TX-Hays TX-Kendall TX-Burnet TX-Lee TX-Travis TX-
904 PM CDT Mon Oct 24 2022

...Strong thunderstorms will impact portions of southern Williamson,
northwestern Caldwell, Hays, central Guadalupe, Travis, Blanco,
northwestern Bastrop, northwestern Lee, central Kendall, south
central Burnet, northeastern Bexar and Comal Counties through 1000 PM
CDT...

At 904 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Georgetown Dam to Henly to near Boerne.
Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, New Braunfels, Cedar Park, Georgetown, San
Marcos, Pflugerville, Schertz, Kyle, Seguin, Cibolo, Universal City,
Taylor, Live Oak, Buda, Boerne, Lockhart, Selma, Elgin and Dripping
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for south
central Texas.

&&

LAT...LON 3060 9721 3046 9715 3054 9699 3053 9693
      2948 9811 2977 9884 3014 9864 3014 9859
      3023 9859 3030 9855 3072 9774
TIME...MOT...LOC 0204Z 296DEG 33KT 3061 9775 3022 9821 2977 9877

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CP
Local storm report, Oct 24, 9:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     2 SSW JARRELL           30.80N 97.62W
10/24/2022                   WILLIAMSON         TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS AN OVERTURNED 18
            WHEELER AND CARS IN THE DITCH ALONG I-35
            APPROXIMATELY 2 MILES SOUTH-SOUTHWEST OF
            JARRELL. TIME AND REPORT LOCATION ESTIMATED
            FROM RADAR DATA.

&&

AQ

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:01 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano59 min
Oct 24, 7:25 PM CDTSpecial Weather StatementEWXLlano50 min
Oct 24, 7:44 PM CDTSpecial Weather StatementEWXGillespie46 min
Oct 24, 7:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet35 min
Oct 24, 8:07 PM CDTSpecial Weather StatementEWXBurnet, Gillespie, Kerr, Llano38 min
Oct 24, 8:10 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson65 min
Oct 24, 8:30 PM CDTSpecial Weather StatementEWXBlanco, Comal, Hays, Kendall45 min
Oct 24, 8:46 PM CDTTornado WarningEWXWilliamson44 min
Oct 24, 9:04 PM CDTSpecial Weather StatementEWXBlanco, Comal, Hays, Kendall, Travis, Williamson56 min
Oct 24, 9:10 PM CDTSevere Thunderstorm WarningEWXBastrop, Hays, Lee, Travis, Williamson65 min
Oct 24, 9:28 PM CDTSpecial Weather StatementEWXBexar, Comal47 min
Oct 24, 10:08 PM CDTSevere Thunderstorm WarningEWXBastrop, Bexar, Caldwell, Comal, Fayette, Gonzales and 4 more67 min
Oct 24, 11:09 PM CDTSpecial Weather StatementEWXFayette, Gonzales, Lavaca51 min
Oct 24, 11:16 PM CDTSpecial Weather StatementEWXKarnes, Wilson44 min
Oct 24, 11:22 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Karnes, Wilson53 min
Oct 25, 12:12 AM CDTSpecial Weather StatementEWXDeWitt, Karnes33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.